Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Superrigidity for irreducible lattices and geometric splitting


Author: Nicolas Monod
Journal: J. Amer. Math. Soc. 19 (2006), 781-814
MSC (2000): Primary 22Exx; Secondary 53Cxx, 20F65
Published electronically: March 21, 2006
MathSciNet review: 2219304
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove general superrigidity results for actions of irreducible lattices on CAT$ (0)$ spaces, first in terms of the ideal boundary, and then for the intrinsic geometry (also for infinite-dimensional spaces). In particular, one obtains a new and self-contained proof of Margulis' superrigidity theorem for uniform irreducible lattices in non-simple groups. The proofs rely on simple geometric arguments, including a splitting theorem which can be viewed as an infinite-dimensional (and singular) generalization of the Lawson-Yau/Gromoll-Wolf theorem. Appendix A gives a very elementary proof of commensurator superrigidity; Appendix B proves that all our results also hold for certain non-uniform lattices.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 22Exx, 53Cxx, 20F65

Retrieve articles in all journals with MSC (2000): 22Exx, 53Cxx, 20F65


Additional Information

Nicolas Monod
Affiliation: Department of Mathematics, The University of Chicago, 5734 University Avenue, Chicago, Illinois 60637
Address at time of publication: Université de Genève, 2-4, rue du Lièvre, CP 64, CH-1211 Genève 4, Switzerland
Email: nicolas.monod@unige.ch

DOI: http://dx.doi.org/10.1090/S0894-0347-06-00525-X
PII: S 0894-0347(06)00525-X
Keywords: Superrigidity, splitting, lattices, Hadamard spaces.
Received by editor(s): December 13, 2004
Published electronically: March 21, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.